Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 33, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 23, 2019, 8:17 AM EDT for 10 counties in Ohio. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2019, 8:17 AM EDT (12:17 UTC)
- Expired
- May 23, 2019, 9:03 AM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Cuyahoga County, OH, Holmes County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Medina County, OH, Stark County, OH, Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 48 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:30 AM EDT | TSTM WND DMG | 1 Ese Berea, OH | TREE DOWN ON HOUSE. |
| May 23, 8:30 AM EDT | TSTM WND DMG | 1 Nnw Lyndhurst, OH | LARGE TREE DOWN ON OAKLAND DR. AND EDSEL DR. |
| May 23, 8:30 AM EDT | TSTM WND GST 63 | 1 Ene Richmond Heights, OH | |
| May 23, 8:38 AM EDT | TSTM WND DMG | Willoughby, OH | SEVERAL LARGE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 0.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted.
987
WUUS51 KCLE 231217
SVRCLE
OHC005-035-075-083-085-093-103-151-153-169-231315-
/O.NEW.KCLE.SV.W.0033.190523T1217Z-190523T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
817 AM EDT Thu May 23 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Cuyahoga County in northeastern Ohio...
Medina County in northeastern Ohio...
Lake County in northeastern Ohio...
Southeastern Ashland County in north central Ohio...
Western Stark County in northeastern Ohio...
Summit County in northeastern Ohio...
Wayne County in northeastern Ohio...
East central Lorain County in north central Ohio...
Holmes County in northeastern Ohio...
Knox County in north central Ohio...
* Until 915 AM EDT.
* At 817 AM EDT, severe thunderstorms were located along a line
extending from near North Royalton to near Shreve, moving east at
45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Cleveland, Akron, Canton, Medina, Wooster, Painesville, Mount
Vernon, Willowick, Millersburg, Parma, Lakewood, Cuyahoga Falls,
Euclid, Mentor, Cleveland Heights, Strongsville, Brunswick,
Westlake, Massillon and North Royalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cleveland.
&&
LAT...LON 4027 8257 4055 8241 4067 8213 4114 8217
4114 8207 4135 8194 4150 8197 4150 8171
4186 8101 4185 8100 4172 8101 4156 8139
4099 8139 4099 8111 4098 8139 4065 8139
4063 8167 4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 1217Z 266DEG 40KT 4134 8174 4073 8209
HAIL...<.75IN
WIND...60MPH
$$
Griffin5 follow-up statements
898
WWUS51 KCLE 231219
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
819 AM EDT Thu May 23 2019
OHC005-035-075-083-085-093-103-151-153-169-231315-
/O.CON.KCLE.SV.W.0033.000000T0000Z-190523T1315Z/
Cuyahoga OH-Medina OH-Lake OH-Ashland OH-Stark OH-Summit OH-Wayne OH-
Lorain OH-Holmes OH-Knox OH-
819 AM EDT Thu May 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR CUYAHOGA...MEDINA...LAKE...SOUTHEASTERN ASHLAND...WESTERN
STARK...SUMMIT...WAYNE...EAST CENTRAL LORAIN...HOLMES AND KNOX
COUNTIES...
At 819 AM EDT, severe thunderstorms were located along a line
extending from near North Royalton to near Shreve, moving east at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Cleveland, Akron, Canton, Medina, Wooster, Painesville, Mount Vernon,
Willowick, Millersburg, Parma, Lakewood, Cuyahoga Falls, Euclid,
Mentor, Cleveland Heights, Strongsville, Brunswick, Westlake,
Massillon and North Royalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.
&&
LAT...LON 4027 8257 4055 8241 4067 8213 4114 8217
4114 8207 4135 8194 4150 8197 4150 8171
4186 8101 4185 8100 4172 8101 4156 8139
4065 8139 4063 8167 4044 8167 4045 8218
4024 8220
TIME...MOT...LOC 1219Z 266DEG 40KT 4134 8172 4073 8207
HAIL...<.75IN
WIND...60MPH
$$
Griffin582
WWUS51 KCLE 231232
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
832 AM EDT Thu May 23 2019
OHC005-093-231242-
/O.CAN.KCLE.SV.W.0033.000000T0000Z-190523T1315Z/
Ashland OH-Lorain OH-
832 AM EDT Thu May 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHLAND AND EAST
CENTRAL LORAIN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4027 8257 4067 8213 4150 8171 4186 8101
4172 8101 4172 8110 4164 8121 4164 8129
4160 8129 4156 8139 4065 8139 4063 8167
4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 1232Z 270DEG 40KT 4135 8156 4074 8191
$$
OHC035-075-083-085-103-151-153-169-231315-
/O.CON.KCLE.SV.W.0033.000000T0000Z-190523T1315Z/
Cuyahoga OH-Medina OH-Lake OH-Stark OH-Summit OH-Wayne OH-Holmes OH-
Knox OH-
832 AM EDT Thu May 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR CUYAHOGA...EASTERN MEDINA...LAKE...WESTERN STARK...SUMMIT...
WAYNE...HOLMES AND EASTERN KNOX COUNTIES...
At 832 AM EDT, severe thunderstorms were located along a line
extending from near Macedonia to near Wooster, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Cleveland, Akron, Canton, Medina, Wooster, Painesville, Mount Vernon,
Willowick, Millersburg, Parma, Cuyahoga Falls, Euclid, Mentor,
Cleveland Heights, Strongsville, Brunswick, Massillon, North
Royalton, Kent and Barberton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.
&&
LAT...LON 4027 8257 4067 8213 4150 8171 4186 8101
4172 8101 4172 8110 4164 8121 4164 8129
4160 8129 4156 8139 4065 8139 4063 8167
4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 1232Z 270DEG 40KT 4135 8156 4074 8191
HAIL...<.75IN
WIND...60MPH
$$
Griffin886
WWUS51 KCLE 231240
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
840 AM EDT Thu May 23 2019
OHC035-075-083-085-103-151-153-169-231315-
/O.CON.KCLE.SV.W.0033.000000T0000Z-190523T1315Z/
Cuyahoga OH-Medina OH-Lake OH-Stark OH-Summit OH-Wayne OH-Holmes OH-
Knox OH-
840 AM EDT Thu May 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR EASTERN CUYAHOGA...SOUTHEASTERN MEDINA...LAKE...WESTERN STARK...
SUMMIT...EASTERN WAYNE...HOLMES AND SOUTHEASTERN KNOX COUNTIES...
At 839 AM EDT, severe thunderstorms were located along a line
extending from near Twinsburg to 6 miles northwest of Mount Eaton,
moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Cleveland, Akron, Canton, Wooster, Painesville, Willowick,
Millersburg, Cuyahoga Falls, Euclid, Mentor, Cleveland Heights,
Massillon, Kent, Barberton, Green, Solon, Willoughby, Hudson,
Wadsworth and Twinsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.
&&
LAT...LON 4026 8250 4067 8202 4160 8151 4186 8101
4172 8101 4172 8110 4164 8121 4164 8129
4160 8129 4156 8139 4065 8139 4063 8167
4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 1239Z 266DEG 40KT 4135 8146 4075 8182
HAIL...<.75IN
WIND...60MPH
$$
Griffin642
WWUS51 KCLE 231247
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
847 AM EDT Thu May 23 2019
OHC035-083-085-103-231257-
/O.CAN.KCLE.SV.W.0033.000000T0000Z-190523T1315Z/
Cuyahoga OH-Medina OH-Lake OH-Knox OH-
847 AM EDT Thu May 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CUYAHOGA...
SOUTHEASTERN MEDINA...LAKE AND SOUTHEASTERN KNOX COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4067 8202 4099 8169 4104 8156 4065 8139
4063 8167 4044 8167 4045 8218 4053 8218
TIME...MOT...LOC 1247Z 266DEG 40KT 4135 8138 4075 8174
$$
OHC075-151-153-169-231315-
/O.CON.KCLE.SV.W.0033.000000T0000Z-190523T1315Z/
Stark OH-Summit OH-Wayne OH-Holmes OH-
847 AM EDT Thu May 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR SOUTHWESTERN STARK...SOUTHWESTERN SUMMIT...EASTERN WAYNE AND
HOLMES COUNTIES...
At 847 AM EDT, severe thunderstorms were located along a line
extending from near Solon to near Dalton, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Akron, Millersburg, Massillon, Barberton, Green, Orrville, Berlin,
Walnut Creek, Doylestown, Brewster, Navarre, Dalton, Shreve,
Killbuck, Holmesville, Wilmot, Glenmont, Mount Eaton, Winesburg and
Farmerstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.
&&
LAT...LON 4067 8202 4099 8169 4104 8156 4065 8139
4063 8167 4044 8167 4045 8218 4053 8218
TIME...MOT...LOC 1247Z 266DEG 40KT 4135 8138 4075 8174
HAIL...<.75IN
WIND...60MPH
$$
Griffin057
WWUS51 KCLE 231303
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
903 AM EDT Thu May 23 2019
OHC075-151-153-169-231313-
/O.CAN.KCLE.SV.W.0033.000000T0000Z-190523T1315Z/
Stark OH-Summit OH-Wayne OH-Holmes OH-
903 AM EDT Thu May 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STARK...
SOUTHWESTERN SUMMIT...EASTERN WAYNE AND HOLMES COUNTIES IS
CANCELLED...
The storms which prompted the warning have weakened and moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4067 8202 4099 8169 4104 8156 4065 8139
4063 8167 4044 8167 4045 8218 4053 8218
TIME...MOT...LOC 1301Z 266DEG 40KT 4136 8116 4076 8153
$$
GriffinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:52 AM EDT, 25 minutes earlier.
Area forecast discussion, May 23, 7:52 AM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 752 AM EDT Thu May 23 2019 .SYNOPSIS... Low pressure will cross the upper Great Lakes today with a cold front settling south across the area this evening. High pressure from the northern Plains will build east across the region on Friday. A warm front will lift north on Saturday then sink south again on Sunday maintaining a focus for active weather. && .NEAR TERM /THROUGH FRIDAY/... Low pressure is located over the arrowhead of Minnesota this morning with a cold front extending south across Illinois. The forecast area is starting off in the warm sector ahead of an MCS tracking across Indiana. This convection has been maintained overnight as an upper level wave rides out of the Plains towards the southern Great Lakes with a 65 knot low level jet. This jet is providing tremendous moisture advection into the region, working to overcome the very dry air noted above 900mb on the 00Z DTX sounding. The 08Z SPC Mesoanalysis shows a large PW gradient across the state of Indiana with a 0.6 inch PW near Toledo and 1.7 inches near Chicago. It is unclear to what extent this drier air will have on causing this complex to weaken as it approaches the I-75 corridor towards 11Z or if the MCV and steep mid-level lapse rates will be sufficient to maintain storm intensity and prompt convective warnings towards sunrise. The RAP suggests a corridor of instability will advect north ahead of the line with 750 J/kg of ML CAPE, helping to maintain intensity until at least 8-10 AM before starting to weaken. There is high confidence that thunderstorms with considerable lightning will move across the area this morning but at some point convection may become elevated, lessening the threat of severe weather. Coordination will continue with the Storm Prediction Center this morning and Severe Thunderstorm Watches/Warnings will be issued if needed. Latest runs of the HRRR indicate convection will be almost east of the forecast area by 16Z. Morning thunderstorm activity will stabilize the atmosphere and take some time to recover into this afternoon. However many areas will clear out this afternoon allowing temperatures to approach 80 degrees with good mixing and breezy southwest winds gusting to 30 mph. Dewpoints will remain high in the mid to upper 60s ahead of the cold front this afternoon and expect CAPE values of 1000 J/kg or more to develop across the southern counties. Sufficient forcing along the cold front may support redevelopment of scattered showers and a few thunderstorms this afternoon in the 21-01Z time frame. We will monitor any storms to develop but expect the primary severe weather threat today to be this morning. High pressure will build in behind the front for Friday bringing a drier airmass and cooler temperatures. Highs on Friday will range from the mid 60s at the lakeshore to upper 70s south with thickening mid-cloud from the west during the afternoon. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Upper ridge will build over the Ohio valley/Great Lakes Friday night as a surface warm front lifts north of the area. A southwesterly low level jet will nose northeastward into the southern Great Lakes late Friday night into Saturday. Most of the overnight will be dry across the area, however some increased chances for precip arrive on the periphery of the LLJ by early Saturday morning. Instability will increase across the region through the day Saturday as a mid level shortwave approaches the region from the west. Good mid level flow and unstable conditions will result convection increasing across the area ahead of the wave, with the potential for some diurnally driven strong to possibly severe storms. Low level lapse rates will be steep with decent mid level lapse rates, and enough deep layer/effective bulk shear to organize convective, initially discrete and possible growing upscale into something linear, with large hail/damaging winds possible. The threat will be contingent upon how unstable the area gets through the day and the timing of any mid level forcing. Given the synoptic pattern Saturday night, it isn't out of the question that we could have upstream convection develop and move eastward into the area by early Sunday morning. A more potent wave is expected to track eastward across the region Sunday afternoon, with another round of convection expected. Model differences with the exact track/timing of the forcing precludes anything more than low likely/high chance pops Sunday tapering to slight chance/chance pops Sunday night. Highs on Saturday will be in the low to mid 80s for much of the area, but will be a touch cooler Sunday in the upper 70s to low 80s. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... A brief lull in the active weather regime is expected Monday with a more amplified longwave pattern setting up and a period of ridging over the region Monday into Monday night. A warm front will lift north through the area Monday night into Tuesday as low pressure tracks northeast through the western Great Lakes, with some slight chance/low chance pops forecasted. Upper ridging will hold across the region Tuesday, although the ridge will be a bit more flattened over the Great Lakes. Pops increase Tuesday night into Wednesday as low pressure tracks through the Great Lakes bringing a frontal boundary towards the area. Still kept pops in the low to mid chance range during this period with the better forcing west of the area, although the region will be unstable in the warm sector. Highs will generally be in the upper 70s to low 80s through the period. && .AVIATION /12Z Thursday THROUGH Monday/... Thunderstorm complex moving east across the area will bring thunderstorms with strong winds to areas from MFD-CLE eastward through 15Z. Gusts to 40 knots will be common with gusts to 50 knots possible. Brief heavy rain with IFR visibilities will be possible. After the morning activity moves through, the airmass will try to destabilize from MFD-CAK and points south after 21Z. Scattered thunderstorms may re-develop this afternoon in this area and may need to be added to the terminals. By late morning we will start to see southwest winds become breezy with gusts to around 25-30 knots. Winds will drop off to 5-15 knots tonight as they shift around to the northwest behind a cold front. OUTLOOK...Non-VFR possible in thunderstorms Saturday and Sunday. && .MARINE... Low pressure tracking across the Great Lakes today will bring a cold front to the western end of the lake this afternoon, crossing the lake by the overnight hours. Southwest winds today ahead of the front will increase to 15-20 kts before becoming more west to northwest and weakening behind the front tonight. There may be a need for a small craft advisory on the western half of the lake this afternoon into this evening, however winds will remain just below criteria, and shore parallel flow should keep waves in the 2-4 ft range. High pressure will build east across the lake tonight through Friday before the front lifts back north across the lake as a warm from late Friday night through Saturday morning. This will keep winds out of the west southwest across the lake through Sunday, until another cold front sweeps across the lake, with winds becoming west to northwest Sunday night into Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...KEC SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...KEC MARINE...Greenawalt
Hazardous weather outlook, May 23, 5:26 AM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 526 AM EDT Thu May 23 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-240930- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 526 AM EDT Thu May 23 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will move from west to east across the area this morning. Some of these thunderstorms may produce strong damaging winds, mainly before 9 AM. The greatest threat will be focused towards the I-75 corridor. Thunderstorms may develop along a cold front across mainly NE Ohio late this afternoon into this evening. There is an isolated threat of severe weather with thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There will be a slight risk of severe weather with thunderstorms on Saturday, mainly during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-240930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 526 AM EDT Thu May 23 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Showers and thunderstorms producing frequent lightning will move from west to east across the lake this morning. Some of these thunderstorms may produce strong damaging winds mainly on the western basin before 9 AM. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There will be a slight risk of severe weather with thunderstorms on Saturday, mainly during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 23, 8:02 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
802 AM EDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 2 SSW BAY VIEW 41.45N 82.84W
05/23/2019 ERIE OH LAW ENFORCEMENT
TREE ON CAR REPORTED ON BAYSHORE ROAD.
&&
RCSpecial weather statement, May 23, 8:05 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
805 AM EDT Thu May 23 2019
OHZ010-011-020-021-030-031-038-047-231300-
Holmes-Summit-Medina-Lorain-Cuyahoga-Ashland-Wayne-Knox-
805 AM EDT Thu May 23 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUYAHOGA...MEDINA...
SOUTHEASTERN ASHLAND...SUMMIT...WAYNE...EAST CENTRAL LORAIN...HOLMES
AND KNOX COUNTIES...
At 805 AM EDT, radar indicated strong to severe thunderstorms were
located along a line extending from West Salem to near Mount Vernon.
Movement was northeast at 60 mph.
Wind gusts of 50 to 60 mph are possible with these storms.
Locations impacted include...
Cleveland, Akron, Medina, Wooster, Mount Vernon, Willowick,
Millersburg, Parma, Lakewood, Cuyahoga Falls, Euclid, Cleveland
Heights, Strongsville, Brunswick, Westlake, North Royalton, Kent,
Barberton, Green and Solon.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Cleveland.
LAT...LON 4027 8274 4028 8275 4035 8274 4035 8265
4055 8264 4056 8233 4065 8234 4135 8193
4150 8197 4149 8174 4163 8149 4163 8148
4144 8137 4099 8139 4091 8142 4091 8165
4045 8167 4045 8218 4024 8220
TIME...MOT...LOC 1205Z 244DEG 59KT 4095 8208 4035 8245
GriffinLocal storm report, May 23, 8:06 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
806 AM EDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TSTM WND DMG 1 SE SANDUSKY 41.45N 82.71W
05/23/2019 ERIE OH LAW ENFORCEMENT
TREES DOWN, SOME ACROSS ROADWAYS.
&&
RCLocal storm report, May 23, 8:12 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
812 AM EDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM TSTM WND DMG 1 N CLYDE 41.32N 82.97W
05/23/2019 SANDUSKY OH AMATEUR RADIO
LARGE TREE LIMBS BLOCKING THE ROAD ON SR510.
&&
RCLocal storm report, May 23, 8:14 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
814 AM EDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND GST 1 N CLYDE 41.32N 82.97W
05/23/2019 M58 MPH SANDUSKY OH TRAINED SPOTTER
&&
RCLocal storm report, May 23, 8:17 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
817 AM EDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG 1 SE LINDSEY 41.41N 83.21W
05/23/2019 SANDUSKY OH TRAINED SPOTTER
SEVERAL POWER LINES AND TREES DOWN. TREE
REPORTED DOWN ACROSS COUNTY ROAD 109.
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:18 AM EDT | Special Weather Statement | CLE | Hancock, Lucas, Wood | 57 min |
| May 23, 6:30 AM EDT | Special Marine Warning | CLE | 71 min | |
| May 23, 6:42 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 48 min |
| May 23, 6:51 AM EDT | Special Weather Statement | CLE | Erie, Ottawa, Sandusky | 39 min |
| May 23, 6:58 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 47 min |
| May 23, 7:12 AM EDT | Special Marine Warning | CLE | 61 min | |
| May 23, 7:23 AM EDT | Special Weather Statement | CLE | Crawford, Huron, Lorain, Marion, Morrow, Richland | 52 min |
| May 23, 7:33 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Huron, Lorain, Marion, Medina and 2 more | 42 min |
| May 23, 7:50 AM EDT | Special Marine Warning | CLE | 69 min | |
| May 23, 8:05 AM EDT | Special Weather Statement | CLE | Cuyahoga, Holmes, Knox, Medina, Summit, Wayne | 55 min |
| May 23, 8:35 AM EDT | Special Marine Warning | CLE | 75 min | |
| May 23, 8:38 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Mahoning, Portage and 3 more | 67 min |
| May 23, 9:06 AM EDT | Special Weather Statement | CLE | Ashtabula, Portage | 54 min |
| May 23, 9:15 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 45 min |
| May 23, 1:38 PM EDT | Small Craft Advisory | CLE | 6 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.